Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 43, NWS Miami, FL
NWS Miami, FL issued this red flag warning at May 7, 2006, 4:13 AM EDT for 5 counties in Florida. It took effect at May 7, 2006, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2006, 4:13 AM EDT (08:13 UTC)
- In effect from
- May 7, 2006, 12:00 PM EDT
- Expired
- May 7, 2006, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 070813 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 413 AM EDT SUN MAY 7 2006 ...RED FLAG WARNING INTERIOR ZONES AND INLAND AREAS OF THE COASTAL ZONES FROM NOON UNTIL 7 PM THIS EVENING FOR SUSTAINED RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS... THOUGH A HIGH PRESSURE RIDGE REMAINS OVER SOUTH FLORIDA, IT HAS MOVED FAR ENOUGH SOUTH THAT THE PREVAILING WINDS WILL BE MORE SOUTHERLY TODAY. THIS WILL PREVENT THE EAST AND WEST COAST SEA BREEZES FROM PENETRATING TOO FAR INLAND TODAY. THUS, A RED FLAG WARNING HAS BEEN ISSUED FOR THE INTERIOR SECTIONS OF THE COASTAL ZONES, METROPOLITAN PALM BEACH, BROWARD, MIAMI-DADE, WESTERN COLLIER AND MAINLAND MONROE, AS WELL AS FOR GLADES, HENDRY EASTERN COLLIER, WESTERN PALM BEACH AND WESTERN BROWARD COUNTIES. RELATIVE HUMIDITIES IN THESE AREAS ARE EXPECTED TO BE BELOW 35 PERCENT FOR 4 OR MORE HOURS THIS AFTERNOON. ON MONDAY, THE RIDGE SHOULD BE OVER THE FLORIDA STRAITS AND A SLIGHT INCREASE IN ATMOSPHERIC MOISTURE CAN BE EXPECTED. AT THIS TIME, RELATIVE HUMIDITIES CAN BE EXPECTED TO FALL BELOW 35 PERCENT BUT ONLY FOR 2 TO 3 HOURS AT THE MOST. NO WATCH WILL BE ISSUED FOR MONDAY AT THIS TIME BUT THIS WILL BE MONITORED AND RE-ADDRESSED LATER TODAY. FLZ063-066>075-072300- /O.NEW.KMFL.FW.W.0043.060507T1600Z-060507T2300Z/ GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 413 AM EDT SUN MAY 7 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING...FOR ALL INTERIOR ZONES AND INLAND AREAS OF THE COASTAL ZONES. VERY DRY AIR ALOFT WILL MIX DOWNWARD AGAIN TODAY, LOWERING DEW POINTS, AND IN TURN, RELATIVE HUMIDITIES AS MAXIMUM TEMPERATURES RISE AGAIN INTO THE UPPER 80S TO LOWER 90S. THE EAST AND WEST COAST SEA BREEZES MOST LIKELY WILL NOT MOVE INLAND AS FAR AS PREVIOUS DAYS AS THE RIDGE OVER SOUTH FLORIDA HAS MOVED FAR ENOUGH SOUTH THAT THE PREVAILING WIND FLOW IS MORE SOUTHERLY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS82 KMFL 072112 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 512 PM EDT SUN MAY 7 2006 ...RED FLAG WARNING INTERIOR ZONES AND INLAND AREAS OF THE COASTAL ZONES CONTINUES IN EFFECT UNTIL 7 PM THIS EVENING FOR SUSTAINED RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS... ON MONDAY...THE HIGH PRESSURE RIDGE RESPONSIBLE FOR THE DRY CONDITIONS IS EXPECTED TO BE FURTHER EAST AND SOUTHEAST OF THE AREA AND A SLIGHT INCREASE IN ATMOSPHERIC MOISTURE CAN BE EXPECTED PARTICULARLY ALONG THE SOUTHEAST COAST. AT THIS TIME... RELATIVE HUMIDITIES HAVE THE POTENTIAL TO FALL BELOW 35 PERCENT FOR 4 HOURS OR LONGER MAINLY AROUND THE LAKE OKEECHOBEE REGION BUT ONLY FOR 2 TO 3 HOURS ELSEWHERE ON MONDAY AFTERNOON. THEREFORE...A FIRE WEATHER WATCH IS NOW IN EFFECT FOR WESTERN BROWARD AND PALM BEACH COUNTIES...EASTERN COLLIER...HENDRY...AND GLADES COUNTIES IN SOUTH FLORIDA FOR MONDAY AFTERNOON. FLZ063-066-067-070-071-072300- /O.NEW.KMFL.FW.A.0028.060508T1600Z-060508T2300Z/ /O.CON.KMFL.FW.W.0043.000000T0000Z-060507T2300Z/ GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD- 512 PM EDT SUN MAY 7 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR MONDAY AFTERNOON. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ068-069-072>075-072300- /O.CON.KMFL.FW.W.0043.000000T0000Z-060507T2300Z/ PALM BEACH EASTERN-WESTERN COLLIER-BROWARD METROPOLITAN- WESTERN DADE-DADE METROPOLITAN-MAINLAND MONROE- 512 PM EDT SUN MAY 7 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 6, 9:30 PM EDT, 6 hours 43 minutes earlier.
Area forecast discussion, May 6, 9:30 PM EDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 930 PM EDT SAT MAY 6 2006 .UPDATE...THE ATLANTIC SEA BREEZE FROM THIS AFTERNOON WAS ABLE TO BRING ENOUGH MOISTURE TO PUSH EAST COAST AND INTERIOR DEW POINTS INTO THE LOWER 60S. DEW POINTS ALONG THE WEST COAST REMAIN IN THE UPPER 60S. WILL INCREASE OVERNIGHT LOW OVER INTERIOR AREAS A LITTLE TO THE LOWER TO MID 60S. NO OTHER CHANGES PLANNED. FORECAST IN GOOD SHAPE. .MARINE...A SHIP OBSERVATION EAST OF PALM BEACH THIS EVENING IS INDICATING UP TO 15 KNOT SOUTH FLOW OVER THE GULF STREAM. THIS IS IN AGREEMENT WITH SETTLEMENT POINT AND FOWEY ROCKS CMANS...SHOWING 10 TO 15 KNOT SOUTH TO SOUTHWEST FLOW OVER ATLANTIC WATERS...AROUND THE PERIPHERY OF HIGH PRESSURE OVER THE WESTERN ATLANTIC. WILL NEED TO BUMP UP WINDS OVER ATLANTIC WATERS A CATEGORY. WILL ALSO MAKE A MINOR TWEAK AND BUMP UP LAKE OKECHOBEE WINDS TO 5 TO 10 KNOTS...REFLECTING CURRENT LAKE OBSERVATIONS. BUOY 14 OVER THE GULF WATERS IS SHOWING ONLY LIGHT FLOW...NO CHANGES THERE. .PREVIOUS DISCUSSION...WARM AND DRY CONDITIONS WILL CONTINUE OVER THE NEXT FEW DAYS AS HIGH PRESSURE WILL CONTINUE TO CONTROL THE WEATHER ACROSS SOUTH FLORIDA. SEA BREEZES WILL FORM EACH AFTERNOON. HOWEVER...MOISTURE WILL CONTINUE TO BE LACKING TO ALLOW FOR ANY CONVECTION TO DEVELOP. LATEST GFS RUN SHOWS A WEAKENING FRONTAL BOUNDARY MOVING INTO AND DISSIPATING ACROSS SOUTH FLORIDA ON TUESDAY. DID NOT INTRODUCE ANY SHOWER MENTION AT THIS TIME THOUGH...SINCE THE BOUNDARY LOOKS VERY WEAK AND PREVIOUS RUNS LEFT THIS BOUNDARY TO OUR NORTH. GFS CONTINUES TO SHOW A LONG WAVE TROUGH OVER THE EASTERN U.S. BY LATE NEXT WEEK. THIS COULD DROP A WEAKENING COLD FRONT INTO THE AREA BY FRIDAY. MORE MOISTURE AHEAD OF AND ASSOCIATED WITH THIS FEATURE COULD ALLOW FOR THE POSSIBILITY OF SHOWER AND THUNDERSTORM FORMATION ACROSS SOUTH FLORIDA BY LATE NEXT WEEK. HOWEVER...ANY DEEP TROPICAL MOISTURE STILL LOOKS TO REMAIN FAR REMOVED FROM SOUTH FLORIDA THROUGH NEXT WEEK. && .MARINE...WINDS WILL REMAIN FAIRLY LIGHT ACROSS THE LOCAL WATERS OVER THE NEXT SEVERAL DAYS. THIS WILL MAINTAIN LOW SEAS THROUGHOUT THE FORECAST PERIOD. && .FIRE WEATHER...SEA BREEZES HAVE SET IN ON BOTH COASTS. HOWEVER...JUST INLAND SUCH AS A TMB...RH IS NEAR 35 PERCENT...SO FOR NOW THE RFW WILL REMAIN IN PLACE FOR THIS AFTERNOON. MODELS SHOW DRIER AIR MOVING INTO THE AREA JUST ABOVE THE SURFACE TOMORROW...AND THE NAM RESPONDS BY BRINGING DEWPOINTS DOWN INTO THE LOWER 50S OVER ALL BUT COASTAL AREAS SUN AFTERNOON...DUE TO MIXING. DID NOT GO QUITE AS ROBUST AS THE NAM...BUT BELIEVE IN ITS TREND...SO TRENDED SOMEWHAT LOWER WITH FORECASTED DEWPOINTS FOR TOMORROW AFTERNOON. WILL ISSUE A FIRE WEATHER WATCH FOR GLADES...HENDRY...EASTERN COLLIER...WESTERN PALM BEACH...AND WESTERN BROWARD COUNTY FOR THE POSSIBILITY OF LONG DURATION OF RHS BELOW 35 PERCENT. EXPECT SEA BREEZES TO MODERATE THE MOISTURE CLOSER TO THE COAST. && .MFL WATCHES/WARNINGS/ADVISORIES... FL...FIRE WEATHER WATCH SUN AFTERNOON FOR INTERIOR ZONES. AM...NONE. GM...NONE. && DG
Hazardous weather outlook, May 6, 4:44 AM EDT, 23 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 444 AM EDT SAT MAY 6 2006 FLZ063-066>075-070930- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 444 AM EDT SAT MAY 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 5:12 PM EDT | Fire Weather Watch | MFL | Broward | 12 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.